Testing in October 2026? You're studying the question patterns the current NCSBN test plan is built around.
All test banks

Most recent original question bank · Latest 2026 edition

Pharmocology II

Explore Pharmocology II, a completed original study PDF with its own purchase and secure delivery.

$19

Your PDF is ready. Continue to payment, then receive secure download access and delivery by email.

Write the exact name in full of the material you're looking for.

Free preview · Original latest version

Sample questions from Pharmocology II

This material has 90 questions with answers and rationales. Here are the first 5.

  1. 1.A 68-year-old client is admitted to the medical unit with atrial fibrillation and a ventricular rate of 148/min. Blood pressure is 108/66 mm Hg, and the prescription is for IV diltiazem. Which assessment is most important before administration?

    • A.Assess the client's hand-grip strength.
    • B.Measure the client's abdominal girth.
    • C.Ask whether the client has eaten today.
    • D.Check the client's apical pulse and blood pressure.

    Rationale: Diltiazem can slow the heart rate and lower blood pressure, so these measurements help identify a contraindication or need to hold the dose. Food intake, abdominal girth, and hand-grip strength do not assess the immediate risks of IV diltiazem. Reassess heart rate and blood pressure during administration as prescribed.

  2. 2.A 74-year-old client with heart failure is being discharged from a cardiac unit with a new prescription for furosemide. The client's potassium is 3.2 mEq/L and blood pressure is 116/70 mm Hg. Which actions should the nurse take before discharge? Select all that apply.

    • A.Notify the prescriber of the potassium result.
    • B.Verify whether potassium replacement or a change in therapy is prescribed.
    • C.Review the client's daily weight record and when to call the clinic.
    • D.Teach the client to report muscle weakness or palpitations.
    • E.Tell the client to stop furosemide whenever urine output increases.
    • F.Advise the client to take the dose at bedtime to prevent daytime urination.

    Rationale: A potassium of 3.2 mEq/L is low, and loop diuretics can worsen potassium loss, so the prescriber needs to review the result and any replacement plan. Weakness and palpitations can signal hypokalemia, and daily weights help detect fluid changes. Increased urination is an expected effect and is not a reason to stop the drug; a bedtime dose can disrupt sleep, so morning dosing is generally preferred.

  3. 3.A 57-year-old client with type 2 diabetes is seen in an outpatient clinic after starting metformin. The client reports a planned CT scan with iodinated contrast tomorrow; serum creatinine is 1.8 mg/dL. What should the nurse do?

    • A.Instruct the client to take the usual dose with breakfast.
    • B.Advise the client to double the dose after the scan.
    • C.Contact the prescriber about holding metformin around the contrast study.
    • D.Tell the client to replace metformin with an over-the-counter antacid.

    Rationale: Metformin may need to be withheld around iodinated contrast in clients at risk for impaired renal function, with renal function reassessed before restarting as directed. Taking the usual dose without reviewing the plan can increase the risk of complications if kidney function worsens. Doubling the dose and substituting an antacid are unsafe and do not treat diabetes.

  4. 4.A 63-year-old client with hypothyroidism is seen in a primary care clinic 6 weeks after starting levothyroxine. The client takes it with breakfast and a calcium supplement; TSH remains elevated. Which instruction should the nurse give?

    • A.Take levothyroxine with the calcium supplement to improve absorption.
    • B.Take levothyroxine on an empty stomach and separate it from calcium.
    • C.Stop levothyroxine because the TSH is still elevated.
    • D.Take two doses each morning until the next appointment.

    Answer and rationale are in the full material.

  5. 5.A 72-year-old client with chronic atrial fibrillation takes warfarin and is seen in an anticoagulation clinic. The INR is 5.6, and the client denies bleeding. Which actions should the nurse anticipate or take? Select all that apply.

    • A.Assess for occult or overt bleeding.
    • B.Notify the prescriber and follow the prescribed warfarin plan.
    • C.Review recent medication, supplement, and dietary changes.
    • D.Instruct the client to seek urgent care for bleeding or a severe headache.
    • E.Tell the client to take an extra dose to prevent a clot.

    Answer and rationale are in the full material.

+85 more questions with answers and rationales

Create a free account to save this material and start studying. Pro members get full access to every test bank.

Sign up free

Look inside

Free · 60 seconds

Create a free account

Save this guide, track progress and find your purchases in your dashboard.

or email

Already have an account? Sign in

Released October 26, 2026 · Independent original practice and study material.